In Reply to: Re: low testoterone lewel in 30 year old male posted by HFHS M.D.-MS on January 16, 1998 at 16:32:45:
: I ahve very low testosterone levels, and the levels are reversed. That is, the AM is lower than the pm reading. If you are familiar with the Canadian measure, I test about 3.4 nmol/l am and 8 pm. I have great fatigue some days, and the brain fog reported by Kevin is very familiar. I have been using IM Androgen once a month for the past three months, and before that I had been using a transdermal cream that I feel was more effective. I also have a very high thyroid antibody count, and a very low tsh. I am overweight, but active. I grow a beard very quickly, and do not have sexual problems. I have a very high serum cholesterol, but good hdl/ldl ratios. I would like to know whatever is available to rev up the production of the testosterone and thyroid. It would be great to get rid of the fatigue, restless sleep, overweight problems, and they seem related to the testosterone levels. If anyone knows why the testosterone readings would reverse, and be so low, please email me at the above address tahnk you.
: Thank you for your question.
I did a literature search from 1993 to present on Medline and there are no articles which reference fibromyalgia and hypogonadism. Clearly this is not a common relationship. It does concern me that your testosterone level is only thirty. Was this drawn in the early morning when testosterone normally peaks? Were there other hormones levels your doctor ordered and were they normal? Did you develop normally in puberty? If other pituitary hormones or your development was abnormal, I would recommend looking for an Endocrinologist. Applying for Medicaid may be necessary if your financial situation warrants.
There is literature that supports the association between depression/ dysphoria and its association with low testosterone. Testosterone replacement if it is low, is reportedly an alternative antidepressant. Have you had psychologic counselling? Some of your symptoms are similar to those of depression.
Back to Testosterone: In Urology, we give IM (intramuscular) injections of Testosterone every two to four weeks for the treatment of impotence. This gives a supraphysiologic level within 24 hrs an then drops below normal levels in about 10 days. The testosterone patch applied to the skin daily gives a more natural level throughout the day. Your word choice also concerns me. When you say self medicated I hope the testosterone you are using is prescribed by a physician, and the prescription is filled by a pharmacist. The quality of illicit drugs, anabolic steroids included, is unknown.
This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition.
HFHS MS, M.D.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.